MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the vessel sealer (vs) instrument involved with this complaint and completed the device evaluation.Failure analysis could not replicate nor confirm the reported complaint.No visible damage was observed at the wrist.The electrical continuity test passed.The instrument was placed and driven on an in-house system.The instrument passed the initialization tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The knife cut cleanly through test strip paper.The knife edges were not damaged.Cut test passed.Energy activation test was then conducted on system.Wet paper towel was held between grips and began to smoke when energy pedal was pressed.Steam generation from the towel indicated active power and a complete circuit.The instrument was ready for use.
 
Event or Problem Description
It was reported that during a da vinci-assisted total benign hysterectomy surgical procedure, the customer noted the vessel sealer (vs) instrument stopped working and was not recognized by the system.The vs worked for the beginning of the case then stopped working.The customer informed the instrument was not removed prior to it having the function error.There was no reported injury or harm.Intuitive surgical, inc.(isi) followed up with the robotic coordinator and obtained the following additional information: the customer confirmed they opened two different vessel sealer (vs) that did not work, then lost power on the surgeon side console (ssc), and the surgeon opted to convert to laparoscopic procedure.It was noted that the erbe integrated electrosurgical unit (iesu) generator was not recognizing the instrument after previously working fine.The nurse did not perform troubleshooting with technical support as they were called after the case.The customer informed that the system was inspected prior to use and no issues were noted during the system setup.It was noted the procedure was in progress about 45 to 50 minutes when the issue occurred.The customer attempted to reseat the instrument.The customer stated the surgeon believed the cause of the reported event was due to the vs instruments and iesu malfunction.Both vs instruments were inspected prior to use, and nothing out of the ordinary was observed.At the time of the instrument use, the surgeon was attempting to seal and cut the uterine suspension tissue; however, the iesu intermittently stated the instrument was not recognized.The customer noted that the vs instrument worked as normal for the beginning of the case.Intermittent errors would flash on the iesu machine and then would disappear.It was confirmed that during the sealing sequence an audible signal was heard when the pedal was pressed, and fast audible tones were heard indicating the seal cycle was complete.The target tissue according to the customer was under tension during the sealing/cutting process, and the vessel was not greater than 7mm in diameter.No vessel calcification was observed nor had the tissue been exposed to any radiation or chemotherapy.Tissue effect was observed during the sealing cycle.Additionally, both vs instrument did not have contact with any staples, clips, or other material objects, nor were the instrument jaws immersed in a liquid or contaminated by carbonization.No unexpected bleeding was noted and no post-operative complications were experienced.Both vs instrument will be returning for analysis.No video/image was available for review.The customer confirmed the procedure was completed laparoscopically with no patient injury or harm.This medical device report is being submitted to capture the second vessel sealer instrument malfunction reported by the customer.Patient identifier (b)(6) captures the first vessel sealer instrument.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067414
Report Number2955842-2023-15756
Device Sequence Number6775535
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M10191022
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM10191022 284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age33 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite